MAUDE Adverse Event Report: ARTHREX INC. BIO-CORKSCREW SUTURE ANCHOR 5MM W/2 #2 FW; SCREW, FIXATION, BONE

ARTHREX INC. BIO-CORKSCREW SUTURE ANCHOR 5MM W/2 #2 FW; SCREW, FIXATION, BONE
Catalog Number AR-1920BF
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was discarded by the facility.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported via medwatch report (b)(4) that a biocomposite anchor, ar-1920bf, broke at the run out of insertion.Medwatch report stated that the device was accurately used by surgeon.Per medwatch report the device is not available for evaluation.Follow-up investigation: it was reported that the procedure was a kidner gastroc recession with evans osteotomy.The anchor broke in the middle of the procedure and a portion of the anchor remains in the patient.The head of the anchor stayed in the bone, but the suture broke away so the tissue was unable to be tied down.The case was completed using another anchor to tie the tissue down.The surgeon's technique did not change due to the suture breaking away from the anchor.

Brand Name
BIO-CORKSCREW SUTURE ANCHOR 5MM W/2 #2 FW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6739477
Report Number1220246-2017-00287
Device Sequence Number1236557
Product Code HWC
UDI-Device Identifier00888867022706
UDI-Public00888867022706
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue NumberAR-1920BF
Device Lot NumberD5159
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;